Patient Forum

The CyberKnife Patient Forum is designed to provide a place for people who have been diagnosed with cancer, their family and friends, to exchange useful information and provide support to one another. The Forum may also help people find answers to questions they have about the CyberKnife treatment experience. Accuray strives to facilitate these exchanges and encourage discussions. Recently we have experienced some aggressive or inappropriate spam postings. We are diligently working to resolve this issue and thank you in advance for your patience.

Birgit Fleurent, Chief Marketing Officer, Accuray Incorporated

  Print 
Treatment side effects uncommon? STL Cyberknife
Joe in Fenton
Posted: Monday, January 07, 2019 8:57 PM
Joined: 11/25/2018
Posts: 8


1st treatment Friday 1/4/19 and felt fine until about 2 hours later when I began to feel pain like my rectum area was inflamed. Took a couple of Acetaminophen which greatly helped. That night got up 4 times with urgency to pee (even though taking Flowmax generic Tamsulosin) and felt like going but only dripping; not emptying bladder. Somewhat better 2nd night, and felt very good 2 mornings later, but still slow stream. 2nd treatment this morning Monday 1/7/19 and mentioned side effects to Doctor and he thought it highly unusual to have dripping or slow stream while on Flowmax, saying if continues could take another Flowmax daily, but call before 3rd treatment as may cease or postpone. Anyone else had a similar experience?
Joe in Fenton
SteveK364
Posted: Tuesday, January 08, 2019 9:16 AM
Joined: 6/26/2018
Posts: 69


Hi Joe, I experienced the same symptoms -- but other ones as well -- including diarrhea, a feeling of constipation, etc. However, mine didn't begin until 4 or 5 days after I completed my last treatment -- this past October. I'm pretty sure that I had radiation proctitis. It lasted about a week and was not a pleasant experience. I have heard of others whose symptoms began within the first few days of treatment. In some cases, they had to delay the remaining treatments until the problem cleared up. It's been almost three months now since my treatment and I'm doing well, except for frequent urination and occasional urgency for a bowel movement. Good luck and keep us posted!

SteveK364


Joe in Fenton
Posted: Tuesday, January 08, 2019 4:34 PM
Joined: 11/25/2018
Posts: 8


Thanks for the post Steve. Are you on Flowmax or Oxybutinen? I fly out on a connecting flight a week after treatments for a week, so hoping this miraculously clears up, especially with 3 treatments to go. Minor burning while urinating is still going on but stream has increased/improved. Hope it's not proctitis as that sounds like it could be an ongoing issue.
Joe in Fenton
SteveK364
Posted: Tuesday, January 08, 2019 5:35 PM
Joined: 6/26/2018
Posts: 69


Joe, Yes, I am on one Flowmax per day, but nothing else. Hopefully your problems won't get any worse. I go in for my 3-month checkup in about two weeks. Good luck. Feel free to ask any questions and keep us posted on your progress, OK? Thanks.

SteveK364


Joe in Fenton
Posted: Wednesday, January 09, 2019 8:01 PM
Joined: 11/25/2018
Posts: 8


Doctor said I don't have proctitis, but prescribed 2/day flowmax, a suppository for the rectal pain, and Azo tabs for urinary burning. Then did 3rd treatment and had some of the worst pain yet a couple hours later. Azo tabs don't seem to have taken effect yet, suppository helped some. Doctor said give it 48 hours for the 2/day flowmax and Azo tabs to work. Took a couple tylenol and hoping to sleep through the night without too much pain.
Joe in Fenton
SteveK364
Posted: Wednesday, January 09, 2019 8:25 PM
Joined: 6/26/2018
Posts: 69


Hi Joe, Glad to hear you don't have proctitis, but I'm sorry to learn of the pain you're experiencing. Hopefully, the medication he gave you will help. As I mentioned before, I didn't have any problems during the treatment, but 4 or 5 days later is when it all hit me ... pain, diahreea, a feeling of constipation, a little bleeding, etc. Is there any talk of delaying the rest of your treatments until things settle down? Hang in there, and keep us posted, Joe!

SteveK364


Joe in Fenton
Posted: Thursday, January 10, 2019 6:54 PM
Joined: 11/25/2018
Posts: 8


While the doctor didn't recommend delaying, he offered it as a possible option. I rescheduled for noon Friday to give it almost 2 days in between, but may delay until Monday if no improvement. Actually Azo pills and 2nd Flowmax per day have NOT helped. Still having frequent urination and burning, and loose stools while going more often...but 3 down and 2 to go though so probably will do 4th one on Friday, suffer through the weekend and do 5th Monday unless I delay it.
Joe in Fenton
Joe in Fenton
Posted: Sunday, January 13, 2019 11:53 AM
Joined: 11/25/2018
Posts: 8


Doctor delayed treatment Friday. Thank God, as side effects have not improved. Up every hour that night (2 days after 3rd treatment), and every 1-2 hours Saturday night with urgency to urinate, though little retention, still on 2 Flowmax/day, 1 every 12 hours. Did anyone besides SteveK experience bad side effects after for a week or 2? Asking because if I get last 2 treatments this week, I have a connecting flight trip scheduled for next week, but may have to cancel. Has anyone quit after 3-4 treatments ? If so, how are you now? Thanks Guys!
Joe in Fenton
JAV
Posted: Monday, January 14, 2019 2:07 PM
Joined: 10/29/2010
Posts: 800


No, not I.

Treated with CK 4-2011.  Gleason of 3+4 , PSA 3.7 , two cores positive, 5% & 12%
 PSA on 7-13 0.3  PSA on 11-13 0.3 PSA on 5-14   0.3  
PSA on 7-14   0.2 PSA on 11-14  0.2 PSA on 3-15 0.2
PSA on 7-15, 0.2 PSA on 7-17 0.1 PSA on 1-18 0.13
SteveK364
Posted: Monday, January 14, 2019 3:36 PM
Joined: 6/26/2018
Posts: 69


Hi Joe, Sorry to hear your'e still experiencing difficulties. Did you have a treatment today, or? I hope things start improving for you soon. Perhaps your problems are happening earlier than mine did, so maybe they will be over quicker too? Let's hope! Sending positive thoughts your way. Good luck and keep us posted.

SteveK364


Rick in IL
Posted: Thursday, January 17, 2019 6:08 AM
Joined: 10/18/2018
Posts: 11


Joe, Very sorry to hear the treatments are causing problems. I am preparing to begin SBRT treatment at STL Cyber and would appreciate updates on how you are doing, how responsive they are to your side effects and how quickly they pass. Take care Rick

Rick MP MRI 43cc volume 1.7x1.0 lesion in mid prostate 6/18 PSA 10/17 4.6, 5/18 5.4, 11/18 6.9 Biopsy 9/18 Gleason 3+4=7 for 2 of 18 cores and 3+3=6 for 1 of 18 cores. Positive cores were those targeted to lesion. Others (random) were negative T2b
Joe in Fenton
Posted: Thursday, January 17, 2019 6:20 PM
Joined: 11/25/2018
Posts: 8


Thanks Steve and Rick!! Doctor postponed treatment last Monday. After a full week off Wednesday went well. A little pain overnight, but only up a few times. Very tired in the morning, and worked from home today, and tired tonight, but am determined to do final 5th one Friday. Doctor continues to say it's highly unusual to get bad side effects after the 1st treatment, but everyone reacts differently and we discussed options along the way, and postponing has helped. The staff is very responsive at STL Cyber, and I can't really say how quickly the side effects pass as they come and go. The radiation has cumulative effects so I won't be surprised if it takes 2 weeks after for them to subside. Gas, loose stools, and some pain are ongoing but sharp pains urinating have subsided. Best of luck with your treatments Rick!

Joe in Fenton
 

Jump to different Forum...